Posted by: Lesley | 2009-08-25


Should I be concerned


Just come from my GP thats starting my son on Ritalin 10mg. Is this the lowest dosage...he said it is and we will increase if needed. How would I know if you need to increase it? do I get feedback from the teacher (is it dependant on what she says),Im concerned on depending on 1 persons opinion.Also the doctor didnt weigh him when he gave me the prescription....should I be worried?

Expert's Reply


ADHD Expert

Dear Lesley,
The dosage is dependent on the rate at which a person metabolises the medication: some whose metabolism is very fast would need a higher dose. Ritalin can be given in lower doses, however, your doctor will prescribe the lowest dose that should still have an affect. Parents have different views on telling teachers of the medication; some prefer not to say anything and ask the teacher after a few weeks if they have noticed any changes, while other parents prefer to tell the teacher and ask them to monitor he child's behaviour closely and provide feedback. I understand you concerns regarding relying on reports from one source alone: the more sources the better. You can also assist the monitoring process on the weekends; sport coaches and parents of friends can also be reliable sources of feedback. Keeping a journal sometimes makes the monitoring process easier.
Best wishes,

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.